Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 129, NWS Norman, OK

April 1, 2000Cotton County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 1, 2000, 8:21 AM CST for Cotton County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 1, 2000, 8:21 AM CST (14:21 UTC)
Expired
Apr 1, 2000, 8:45 AM CST
In force
24 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cotton County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2000-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2000-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WUUS54 KOUN 011423
SVROKC
OKC033-011445-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
821 AM CST SAT APR 1 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COTTON COUNTY IN SOUTHWEST OKLAHOMA

* UNTIL 845 AM CST

* AT 821 AM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5
  MILES NORTHWEST OF DEVOL...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE COOKIETOWN...TEMPLE AND WALTERS

HAIL UP TO THE SIZE OF NICKELS IS LIKELY.

REPORTS OF HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER HAVE 
BEEN RECEIVED WITH THIS STORM.

LAT...LON 3436 9861 3417 9861 3428 9816 3450 9821

ANDRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 4:00 AM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Apr 1, 4:00 AM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
400 AM CST SAT APR 1 2000

ALTHOUGH A BIT SLOWER THAN FORECAST... RAIN IS FINALLY SPREADING
INTO PORTIONS OF CENTRAL AND NORTHERN OKLAHOMA EARLY THIS MORNING.
RELATIVELY DRY AIR FEEDING INTO THE AREA A LOWER LEVELS HAS BEEN
CONTRIBUTING TO THE EVAPORATION OF PRECIP AS IT TRIES TO SPREAD EAST
FROM WESTERN OKLAHOMA. PRECIP SHOULD CONTINUE TO GRADUALLY SPREAD
INTO SOUTH CENTRAL AND EASTERN SECTIONS DURING THE DAY.
INSTABILITIES EXPECTED TO BE ADEQUATE TO SUPPORT WIDELY SCATTERED
THUNDERSTORMS ACROSS THE SOUTHERN HALF OF OKLAHOMA...INTO WESTERN
NORTH TEXAS. MOST OF THE RAIN SHOULD MOVE SOUTHEAST OF THE AREA BY
THIS EVENING AS THE WARM ADVECTION AND MOISTURE FIELDS SHIFT TO THE
EAST. HOWEVER... A COUPLE SHOWERS COULD LINGER IN THE FAR SOUTHEAST
INTO EARLY SUNDAY. A VIGOROUS SHORT WAVE DIGGING INTO THE NORTHERN
PLAINS WILL DRIVE A RELATIVELY STRONG FRONT INTO THE SOUTHERN PLAINS
LATE SUNDAY NIGHT AND MONDAY. WITH COLD ADVECTION OCCURRING ACROSS
THE AREA MONDAY... ANY PRECIP...IF ANY... WILL LIKELY BE LIMITED TO
SOME WIDELY SCATTERED SHOWERS. THUS WILL LOWER POPS FOR MONDAY AND
REMOVE MENTION OF THUNDERSTORMS. LIGHT WINDS AND POTENTIAL FOR GOOD
RADIATIONAL COOLING WILL LIKELY ALLOW TEMPS TO FALL INTO THE 30S BY
TUESDAY MORNING. COULD EVEN SEE SOME SCATTERED LIGHT FROSTS ACROSS
THE NORTHERN HALF OF OKLAHOMA. TEMPS RAPIDLY WARMING BY WEDNESDAY AS
BRISK SOUTHWEST WINDS DEVELOP OVER THE SOUTHERN PLAINS.

FCSTID = 32

OKC   54  43  64  42 /  80  30  10  20
HBR   53  44  65  45 / 100  20  10  10
SPS   56  45  66  48 / 100  30  10  10
GAG   49  34  62  38 /  60  10   0  20
PNC   54  40  63  40 /  80  20   0  20
DUA   60  48  63  50 /  60  60  20  10

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Apr 1, 6:30 AM CST, 1 hour 51 minutes before
OKZ004>048-050>052-TXZ083>090-011500-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
630 AM CST SAT APR 1 2000

THE THUNDERSTORM OUTLOOK CALLS FOR NO SEVERE THUNDERSTORMS ACROSS
CENTRAL OR WESTERN OKLAHOMA...OR WESTERN NORTH TEXAS...THROUGH
TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY ACROSS
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...BUT CONDITIONS ARE
EXPECTED TO BE UNFAVORABLE FOR SEVERE WEATHER.

DISCUSSION...A COLD FRONT EXTENDING FROM SOUTHEAST KANSAS...ACROSS
CENTRAL OKLAHOMA...INTO SOUTHWEST TEXAS WILL MOVE SLOWLY SOUTHEAST
TODAY AND TONIGHT.  MOIST AIR FLOWING NORTH ABOVE THE FRONT WILL
RESULT IN WIDESPREAD RAIN AND A FEW THUNDERSTORMS THROUGH TONIGHT. A
FEW OF THE STORMS MAY CONTAIN SMALL HAIL...ESPECIALLY NEAR AND SOUTH
OF THE RED RIVER.  HOWEVER...EXTENSIVE CLOUD COVER AND COOL
TEMPERATURES SOUTH AND EAST OF THE FRONT IS EXPECTED TO LIMIT
INSTABILITY AND PREVENT THUNDERSTORMS FROM REACHING SEVERE LIMITS.

DA
Special weather statement, Apr 1, 8:15 AM CST, 6 minutes before
OKZ004>048-050>052-TXZ083>090-011600-

THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
815 AM CST SAT APR 1 2000

THE THUNDERSTORM OUTLOOK CALLS FOR A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS...EAST AND SOUTH OF A LINE FROM SEYMOUR...TO RUSH SPRINGS...
TO COALGATE.

DISCUSSION...A COLD FRONT EXTENDING FROM SOUTHEAST KANSAS...ACROSS
CENTRAL OKLAHOMA...INTO SOUTHWEST TEXAS WILL MOVE SLOWLY SOUTHEAST
TODAY AND TONIGHT.  MOIST AIR FLOWING NORTH IN ADVANCE AND ABOVE THE
FRONT WILL RESULT IN WIDESPREAD RAIN AND A FEW THUNDERSTORMS.
RELATIVELY COLD AIR ALOFT WILL ALLOW ISOLATED STORMS TO PRODUCE
HAIL...POSSIBLY UP TO ONE INCH IN DIAMETER TODAY.

SINCE THE SEVERE THREAT WILL BE ISOLATED...WIDESPREAD SPOTTER
ACTIVATION IS NOT EXPECTED.

DA

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:54 AM CSTSevere Thunderstorm WarningOUNTillman36 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.